Alert archive / New York / Winter Storm Warnings in 2012

Winter Storm Warning 6, NWS Binghamton, NY

December 29, 2012Bradford County, Susquehanna County, Wayne County, Pennsylvania; 5 counties in New York

NWS Binghamton, NY issued this winter storm warning at Dec 29, 2012, 12:53 PM EST for Bradford County, Susquehanna County, Wayne County, Pennsylvania; 5 counties in New York. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2012, 12:53 PM EST (17:53 UTC)
Expired
Dec 29, 2012, 9:00 PM EST
In force
8 hr
Issued by
NWS Binghamton, NY

Counties Broome County, NY, Chenango County, NY, Delaware County, NY, Otsego County, NY, Tioga County, NY, Bradford County, PA, Susquehanna County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 28 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WWUS41 KBGM 291753
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1253 PM EST SAT DEC 29 2012

NYZ045-046-055>057-PAZ038>040-300200-
/O.UPG.KBGM.WW.Y.0015.000000T0000Z-121230T0200Z/
/O.NEW.KBGM.WS.W.0006.121229T1753Z-121230T0200Z/
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-
INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN...
OWEGO...BINGHAMTON...WALTON...DELHI...TOWANDA...SAYRE...MONTROSE
1253 PM EST SAT DEC 29 2012

...WINTER STORM WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 9 PM EST
THIS EVENING. 

* LOCATIONS...TWIN TIER REGION OF NEW YORK AND
  PENNSYLVANIA...AND THE SUSQUEHANNA REGION OF NEW YORK. 

* HAZARDS...HEAVY SNOW. 

* ACCUMULATIONS...5 TO 8 INCHES OF SNOW.

* TIMING...HEAVY SNOW WILL CONTINUE UNTIL LATE AFTERNOON. SNOWFALL
  INTENSITIES WILL RANGE BETWEEN 1 AND 2 INCHES PER HOUR. THE SNOW WILL
  TAPER TO SNOW SHOWERS THIS EVENING.

* TEMPERATURES...IN THE MID 20S.

* WINDS...NORTHEAST 5 TO 10 MPH.

* IMPACTS...VERY DANGEROUS TRAVEL CONDITIONS DUE TO SNOW COVERED
  AND VERY SLIPPERY ROADS. ALSO VERY POOR VISIBILITIES DUE TO
  HEAVY SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ062-PAZ043-044-047-048-072-300200-
/O.CON.KBGM.WW.Y.0015.000000T0000Z-121230T0200Z/
SULLIVAN-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...MONTICELLO...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
1253 PM EST SAT DEC 29 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* LOCATIONS...THE SCRANTON AND WILKES BARRE AREA...POCONOS AND
  SULLIVAN COUNTY NEW YORK.

* HAZARDS...STEADY SNOW...WITH OCCASIONAL HEAVY SNOW.

* ACCUMULATIONS...4 TO 6 INCHES OF SNOW.

* TIMING...SNOW...HEAVY A TIMES WILL CONTINUE THIS AFTERNOON
  BEFORE TAPERING OFF EARLY THIS EVENING. 

* TEMPERATURES...IN THE MID TO UPPER 20S.

* WINDS...NORTHEAST UP TO 5 MPH.

* IMPACTS...UNTREATED ROADS WILL BE SNOW COVERED AND SLIPPERY. 
  INTERSTATES 80...81... 84... 380...AND 476 WILL HAVE 
  DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ009-015>018-022>025-036-037-044-300200-
/O.CON.KBGM.WW.Y.0015.000000T0000Z-121230T0200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND
1253 PM EST SAT DEC 29 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* LOCATIONS...FINGER LAKES REGION...THE SYRACUSE AREA...THE
  UPPER MOHAWK VALLEY...AND SOUTHERN TUG HILL REGION.

* HAZARDS...STEADY SNOW WITH OCCASIONAL HEAVY SNOW.

* ACCUMULATIONS...4 TO 7 INCHES OF SNOW.

* TIMING...STEADY SNOW WILL CONTINUE FOR THIS AFTERNOON. THE SNOW
  WILL BE HEAVY AT TIMES. THE SNOW WILL TAPER OFF TO SNOW SHOWERS
  THIS EVENING.

* TEMPERATURES...IN THE MID 20S.

* WINDS...NORTHEAST 5 TO 10 MPH.

* IMPACTS...UNTREATED ROADS WILL BE SNOW COVERED AND VERY SLIPPERY.
  INTERSTATES 81 AND 86 AND THE NEW YORK STATE THRUWAY WILL HAVE
  DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
DJN
2 follow-up statements
320 
WWUS41 KBGM 292217
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
517 PM EST SAT DEC 29 2012

NYZ045-046-055>057-PAZ038>040-300200-
/O.CON.KBGM.WS.W.0006.000000T0000Z-121230T0200Z/
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-
INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN...
OWEGO...BINGHAMTON...WALTON...DELHI...TOWANDA...SAYRE...MONTROSE
517 PM EST SAT DEC 29 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* LOCATIONS...THE TWIN TIER REGION OF NEW YORK AND PENNSYLVANIA...AND
  THE SUSQUEHANNA REGION OF NEW YORK.

* HAZARDS...STEADY LIGHT TO MODERATE SNOW.

* ACCUMULATIONS...STORM TOTALS OF 5 TO 8 INCHES.

* TIMING...STEADY LIGHT SNOW WILL PERSIST INTO THE EARLY
  EVENING...WITH A FEW BRIEF BURSTS OF MODERATE SNOW STILL
  POSSIBLE. ADDITIONAL ACCUMULATIONS OF UP TO 1 TO 2 INCHES ARE
  POSSIBLE THROUGH THE EARLY EVENING PERIOD. 

* TEMPERATURES...IN THE LOWER TO MIDDLE 20S.

* WINDS...NORTHEAST 5 TO 10 MPH.

* IMPACTS...UNTREATED ROADS WILL REMAIN SNOW COVERED AND VERY
  SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ062-PAZ043-044-047-048-072-300200-
/O.CON.KBGM.WW.Y.0015.000000T0000Z-121230T0200Z/
SULLIVAN-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...MONTICELLO...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
517 PM EST SAT DEC 29 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* LOCATIONS...THE SCRANTON AND WILKES-BARRE AREAS...THE POCONOS...
  AND SULLIVAN COUNTY NEW YORK.

* HAZARDS...STEADY LIGHT TO MODERATE SNOW.

* ACCUMULATIONS...STORM TOTALS OF 4 TO 7 INCHES.

* TIMING...STEADY LIGHT SNOW WILL PERSIST INTO THE EARLY
  EVENING...WITH A FEW BRIEF BURSTS OF MODERATE SNOW STILL
  POSSIBLE. ADDITIONAL ACCUMULATIONS OF UP TO 1 TO 2 INCHES ARE
  POSSIBLE THROUGH THE EARLY EVENING PERIOD. 

* TEMPERATURES...IN THE MID TO UPPER 20S.

* WINDS...NORTHEAST UP TO 5 MPH.

* IMPACTS...UNTREATED ROADS WILL REMAIN SNOW COVERED AND SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ009-015>018-022>025-036-037-044-300200-
/O.CON.KBGM.WW.Y.0015.000000T0000Z-121230T0200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND
517 PM EST SAT DEC 29 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* LOCATIONS...THE FINGER LAKES REGION...THE SYRACUSE AREA...THE 
  UPPER MOHAWK VALLEY...AND THE SOUTHERN TUG HILL REGION. 

* HAZARDS...STEADY LIGHT SNOW

* ACCUMULATIONS...STORM TOTALS OF 4 TO 7 INCHES.

* TIMING...STEADY LIGHT SNOW WILL PERSIST INTO THE EARLY
  EVENING...WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR LESS
  EXPECTED. 

* TEMPERATURES...IN THE LOWER TO MID 20S.

* WINDS...NORTHEAST 5 TO 10 MPH.

* IMPACTS...UNTREATED ROADS WILL REMAIN SNOW COVERED AND VERY
  SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

MJ
428 
WWUS41 KBGM 300205
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
905 PM EST SAT DEC 29 2012

NYZ045-046-055>057-PAZ038>040-300315-
/O.EXP.KBGM.WS.W.0006.000000T0000Z-121230T0200Z/
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-
INCLUDING THE CITIES OF...NORWICH...ONEONTA...COOPERSTOWN...
OWEGO...BINGHAMTON...WALTON...DELHI...TOWANDA...SAYRE...MONTROSE
905 PM EST SAT DEC 29 2012

...WINTER STORM WARNING HAS EXPIRED...

ALTHOUGH OCCASIONAL LIGHT SNOW IS EXPECTED OVERNIGHT...ANY
ADDITIONAL ACCUMULATIONS SHOULD BE QUITE MINOR...LESS THAN AN INCH
MOST AREAS. AS A RESULT...THE WINTER STORM WARNING HAS BEEN
DISCONTINUED. 

$$

NYZ009-015>018-022>025-036-037-044-062-PAZ043-044-047-048-072-
300315-
/O.EXP.KBGM.WW.Y.0015.000000T0000Z-121230T0200Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
SULLIVAN-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...MONTICELLO...
TUNKHANNOCK...SCRANTON...WILKES-BARRE...HAZLETON...MILFORD...
HONESDALE
905 PM EST SAT DEC 29 2012

...WINTER WEATHER ADVISORY HAS EXPIRED...

ALTHOUGH OCCASIONAL LIGHT SNOW AND LAKE-EFFECT SNOW SHOWERS ARE EXPECTED
OVERNIGHT...ANY ADDITIONAL ACCUMULATIONS SHOULD BE QUITE MINOR
MOST PLACES...JUST AN INCH OR TWO BY DAYBREAK. AS A RESULT...THE WINTER
WEATHER ADVISORY HAS BEEN DISCONTINUED.

$$

MJ

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this winter storm warning went out at Dec 29, 12:53 PM EST, 0 minutes earlier.

Area forecast discussion, Dec 29, 12:53 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1253 PM EST SAT DEC 29 2012

.SYNOPSIS...
LOW PRESSURE WILL TRACK ACROSS THE MID ATLANTIC REGION THIS AFTERNOON,
SPREADING 3 TO 7 INCHES OF SNOW ACROSS MUCH OF UPSTATE NY AND
NORTHEAST PA. A NORTHWEST FLOW BEHIND THIS LOW PRESSURE SYSTEM WILL
GENERATE LAKE EFFECT SNOW SHOWERS FOR UPSTATE NEW YORK FOR THE
REST OF THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
IR AND WATER VAPOR IMAGERY SHOW AN IMPRESSIVE UPPER LEVEL WAVE
MOVING INTO WRN PA/NY W VA. COOLING CLOUD TOPS CONTINUE ACRS NY
AND NRN PA ASSCTD WITHE STRONG MID-LEVEL ASCENT. THE TROP PRESSURE
ON THE 1.5 PV SURFACE WAS DOWN TO 560 MB AS PER THE LATEST RAP IN
THE ERN OH VLLY. THIS MATCHED VERY WELL WITH THE SATELLITE DEPICTION
OF THE CENTER OF THE UPPER LEVEL CRLCN. THIS UPPER LEVEL WAVE WILL
MOVE INTO ERN NY BY 2-3Z AS ANOTHER UPR LVL PV INTRUSION...DOWN
TO 490 MB...DEVELOPS OFF THE COAST INDICATIVE OF THE TRANSFER OF THE
MAIN ENERGY TO THE DEVELOPING COASTAL LOW. PRESENTLY THE UPPER
LEVEL WAVE IN THE ERN OH VLLY HAD A SFC REFLECTION MOVING INTO WRN PA
THAT WILL EVENTUALLY GET SWALLOWED UP BY THE DEEPENING SFC CYCLONE
OFF THE E COAST BY THIS EVENING. THIS LOW WILL BE WELL EAST OF THE NJ
COAST BY 00Z. BELIEVE THE HEAVIEST SNOW WILL TAPER DOWN BY LATE
AFTERNOON AS THE MAIN LIFTING WITH THIS UPPER LEVEL WAVE SHIFTS TO
THE EAST. LIGHTER SNOWS WILL PERSIST INTO THE EARLY EVENING.

THE SATELLITE CONTS TO REVEAL THAT THE DEEPER MOISTURE REMAINS OFF
THE EAST COAST AND WAS THE MAIN REASON WHY THIS STORM LIKELY WON/T
BECOME A MAJOR EVENT FOR OUR AREA AS THE UPPER LEVEL WAVE JUST IS
NOT TAPPING INTO THE DEEPER MOISTURE OFFSHORE FOR OUR AREA.
BELIEVE MOST OF OUR FORECAST AREA SEES BETWEEN 4 AND 7
INCHES...WITH BETWEEN 3 AND 6 INCHES IN SCRANTON/WILKES BARRE
AREA/POCONOS WHERE CURRENT SNOW REPORTS SHOW THAN LESS THAN 1
INCH HAS OCCURRED THERE SO FAR. THE BULK OF THEIR SNOW WILL COME
WITH A SIGNIFICANT BAND OF HEAVIER SNOW MOVING INTO SC PA ATTM.
WILL CONTINUE WITH WINTER WEATHER ADVISORIES ALL ZONES. IF SNOW
REPORTS APPROACH 5-6 ICNHES BY 1 PM AND RADAR TRENDS CONTINUES TO
SHOW REDEVELOPMENT TO THE SOUTHWEST MAY HAVE TO UPGRADE TO WINTER
STORM WARNING IN SOME AREAS. DON/T THINK THIS WILL BE THE
CASE...BUT IT COULD COME CLOSE SOME AREAS IN C NY/NRN PA. LATEST
12Z NAM SNOWFALL PROJECTIONS SHOW A SOLID 4-6 INCHES SUPPORTING ADVY.
MOST OF OUR SNOWFALL REPORTS IN NY AND FAR NRN PA ARE 2-3 INCHES
WITH THE SCRANTON AREA LESS THAN 1 INCH AS STATED ABOVE.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
CONTINUING WW ADVISORY TODAY. LATEST MODEL PROGS SUGGEST A VERY
WIDESPREAD SWATH OF 3 TO 5 INCHES OF SNOW ACROSS FA, WITH
POTENTIAL FOR 6-7 INCHES OVER THE VERY HIGH TERRAIN OF THE POCONOS
AND WESTERN CATSKILLS.

THERE ARE CONCERNS WHICH COULD HINDER SNOWFALL AMOUNTS, INCLUDING
RELATIVELY SHALLOW MOIST LAYER AND FAST MOVEMENT OF SYSTEM.
HOWEVER ATMOSPHERIC DYNAMICS ARE VERY STRONG AND CONFIDENCE IS NOW
HIGH FOR ADVISORY ACCUMS. OF NOTE IS IMPRESSIVE PV INTRUSION
VISIBLE DOWN TO 600-500MB ON NAM.

STORM WILL PULL OUT THIS EVENING, WITH A COLD NORTHWEST FLOW
GENERATING LAKE BANDS OFF OF ONTARIO. PRE-EXISTING LL MOIST LAYER
COMBINED WITH LAKE INDUCED INSTABILITY (850MB TEMPS -10C TO -12C)
WILL BE SOMEWHAT TEMPERED BY SHEAR IN THE LOW LAYERS. EXPECT AN
INCH OR TWO OF LAKE SNOW BY SUNDAY AFTERNOON, WHEN INVERSION
BUILDS DOWN AND HIGH PRESSURE STARTS TO LOCK IN.

SUNDAY NIGHT INTO MONDAY...HIGH PRESSURE, FAIR WEATHER, AND A
BRIEF MODERATION IN TEMPERATURES BACK TOWARD SEASONAL NORMS. SHORT
WAVE APPROACHES MONDAY NIGHT, GENERATING LIGHT SNOW SHOWERS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
2 AM UPDATE...
VRY FEW CHGS NEEDED TO LONG TERM AS IT APPEARS TO BE A PROLONGED
PD OF LK EFFECT ACTIVITY EACH DAY UNDER COLD NW FLOW DROPPING
SOUTH OUT OF CANADA. CDFNT LOOKS TO MV THRU ON THURSDAY, THUS HV
LOWERED MIN TEMPS FOR FRI MRNG AND AGAIN FOR MAXES ON FRIDAY.
SINGLE DIGITS APPEAR LKLY FOR FRIDAY MORNING WITH PERHAPS SOME
LOCALES DROPPING BLO ZERO.

PREV DISCO BLO...

1 PM UPDATE...
FOLLOWED HPC GUIDANCE. A COLD SPELL WITH BELOW NORMAL TEMPERATURES
BUT NO MAJOR CYCLONES AND HEAVY SNOW. MOSTLY LAKE EFFECT. MONDAY
NIGHT STARTS WITH A COLD FRONT BRINGING A REINFORCING SHOT OF COLD
AIR. LIGHT SNOW WITH THE FRONT THEN LAKE EFFECT. THE REST OF THE
EXTENDED MORE OF THE SAME. ANOTHER COLD FRONT THU OR FRI BUT AGAIN
NOT TAPPING ANY ATLANTIC OR GULF MOISTURE. COLDEST DAY OF WEEK
FRIDAY WITH LOWS IN SINGLE DIGITS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
1230 PM UPDATE...
IFR VSBYS MAJORITY OF THE DAY WITH SNOW HEAVY AT TIMES. IFR CIGS
TOO MOSTLY AT THE HIGHER ELEV SITES OF BGM AND ITH. SOME VSBYS
UNDER A QUARTER MILE IN HEAVY SNOW THIS AFTN WILL DROP CONDITIONS
BELOW FLIGHT MINIMUMS. IFR TO CONTINUE THROUGH THE EVENING BEFORE THE
SNOW TAPERS OFF LATE TONIGHT. LOW LEVEL FLOW SHIFTS TO NW THIS
EVENING PROVIDING LAKE EFFECT ENHANCEMENT TO THE LINGERING SNOW.
FOR SUNDAY MVFR CONDITIONS IN NY WITH LAKE EFFECT SNOW SHOWERS AND
VFR AT KAVP.

E WINDS AT 5 TO 10 KTS SHIFTING TO NW LATE THIS AFTN...THEN
CONTINUING TONIGHT. SUNDAY NW WINDS AT 10 TO 15 KTS.

OUTLOOK...

SUN AFTN AND NGT...MVFR/IFR POSSIBLE FOR CNY TERMINALS...IN LAKE
EFFECT SN ACTIVITY.

MON...VFR.

MON NGT TO WED NGT...MVFR/IFR ESPECIALLY FOR CNY TERMINALS.

THU...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR
     PAZ038>040-043-044-047-048-072.
NY...WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR NYZ009-
     015>018-022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...DJP
NEAR TERM...DJN
SHORT TERM...DJP
LONG TERM...PVN/TAC
AVIATION...TAC
Hazardous weather outlook, Dec 29, 10:37 AM EST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1037 AM EST SAT DEC 29 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-301545-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1037 AM EST SAT DEC 29 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DJN

Nearby

Winter Storm Warnings in New York, 2012Winter Storm Warnings in Pennsylvania, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.